Narrow Results Clear All
Search results for "Hospital Pharmacy"
Journal Article > Commentary
Recommendations and low-technology safety solutions following neuromuscular blocking agent incidents.
Graudins LV, Downey G, Bui T, Dooley MJ. Jt Comm J Qual Patient Saf. 2016;42:86-95.
Administration errors involving high-alert medications have the potential to cause serious patient harm. This commentary discusses one hospital's effort to reduce errors associated with neuromuscular blocking agents. The authors used root cause analysis to identify weaknesses in labeling, storage, and packaging methods, and implemented guidelines to reduce risk of errors involving such medications.
Journal Article > Study
Tamuz M, Franchois KE, Thomas EJ. Safety Sci. 2011;49:75-82.
This case study examines an organizational response to a serious adverse event—a medication error in the intensive care unit that caused serious patient harm. Although a root cause analysis (RCA) was eventually convened, resulting in implementation of a systematic solution, prior to the RCA each professional group involved (nurses, pharmacists, and physicians) had already decided on individual approaches and solutions to the error. This resulted in unnecessary conflict and delays in reaching a workable solution to the problem.
Cases & Commentaries
- Web M&M
Robert L. Wears, MD, MS; September 2004
A nurse notices that an IV medication she is about to administer is possibly mislabeled, as it looks like a different drug. However, she is interrupted before she can call the pharmacy and winds up hanging the bag anyway.